Thunderstorm Wind, Stutsman
- When
- July 12, 2:09 AM CST
- Where
- Stutsman County, Jamestown
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.900, -98.700
Measured by ASOS (automated surface observing system).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Measured by ASOS (automated surface observing system).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 12, 2:00 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON JUL 12 2004 .SHORT TERM... CONVECTIVE ACTIVITY CLEARING FROM THE WEST EARLY THIS MORNING AS STORMS CONTINUE OVER CENTRAL CWA. NO REPORTS OF EXCESS RAINFALL AT THIS TIME. STORMS MOVING TOO FAST FOR ANY SIGNIFICANT RAIN TO CAUSE ANY FLASH FLOODING. WILL DROP WATCH ISSUED EARLIER. SHORTWAVE WILL MOVE THRU RAPIDLY EARLY THIS MORNING ALONG WITH THE ASSOCIATED SURFACE TROF. AFTER THIS MORNINGS CONVECTIVE ACTIVITY...STABLE AIR ADVECTS IN FROM THE WEST AND FINALLY BRINGING A RELIEF FROM THE ACTIVE WEATHER PATTERN THRU MID WEEK. UPPER LEVEL HIGH IN THE WEST WILL BRING A DRY NORTHWEST FLOW TO THE REGION AS SURFACE HIGH SETTLES OVER THE REGION. .LONG TERM... NEXT CHANCE OF PRECIP APPEARS LATE IN THE WEEK AS SHORTWAVE RIDES OVER EASTERN SIDE OF WESTERN RIDGE. LITTLE ADJUSTMENTS TO THE PREVIOUS FORECAST AT THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 428 AM CDT SUN JUL 11 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120927- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 428 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN WESTERN NORTH DAKOTA AND SPREAD EAST IN THE EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE. A FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0055 AM TSTM WND DMG MOHALL 48.77N 101.51W
07/12/2004 RENVILLE ND BROADCAST MEDIA
GARAGE DAMAGED, SHINGLES BLOWN OFF, UTILITY SHED BLOWN
OVER
&&
VJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG TOLLEY 48.73N 101.83W
07/12/2004 RENVILLE ND COUNTY OFFICIAL
TREES BLOWN DOWN
&&
VJRPRELIMINARY LOCAL STORM REPORT CORRECTED FOR TIME OF OCCURRENCE
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0055 AM TSTM WND DMG TOLLEY 48.73N 101.83W
07/12/2004 RENVILLE ND COUNTY OFFICIAL
TREES BLOWN DOWN
&&
VJRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 145 AM CDT MON JUL 12 2004 NDZ003-120650- RENVILLE ND 145 AM CDT MON JUL 12 2004 THE SEVERE THUNDERSTORM WATCH...NUMBER 607...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTY... RENVILLE. FORS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 217 AM CDT MON JUL 12 2004 NDZ034-042-045-120716- GRANT ND-MORTON ND-SIOUX ND- 217 AM CDT MON JUL 12 2004 ...REMAINDER OF SEVERE THUNDERSTORM WATCH 607 CANCELLED... THE REMAINDER OF SEVERE THUNDERSTORM WATCH 607 FOR MORTON...GRANT AND SIOUX COUNTIES...HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH 609 REMAINS IN EFFECT UNTIL 600 AM CDT. FORS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT MON JUL 12 2004 NDZ004-005-012-013-022-023-120755- BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-SHERIDAN ND-WELLS ND- INCLUDING THE CITIES OF...BOTTINEAU 245 AM CDT MON JUL 12 2004 ...PORTION OF SEVERE THUNDERSTORM WATCH 609 CANCELLED... SEVERE THUNDERSTORM WATCH 609 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... BOTTINEAU...MCHENRY...PIERCE...ROLETTE...SHERIDAN AND WELLS. FORS
The Fargo/Grand Forks radar (KMVX), 125 km away, was scanning. The volume nearest the first event began at 08:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412381.